Getting worse on prednisone etc......??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1812
   Posted 7/7/2010 6:28 AM (GMT -7)   
So, my rheumatologist put me on a low dose of prednisone afor my joint pain and MCTD (10 mg tapering to 7.5 then 5) I am on the 7.5 mg now and after about 2 weeks, my colitis is acting up again. Lots of spasms with thin stools. I've been having to take imodium. Could this be the prednisone?? I am suspecting it. I noticed the prednisone makes me a bit nervous too. I have a major project due at work the end of the week and don't need this. Luckily I can work from home. I sure hope I get it finished. I swear sometimes I feel like throwing in the towel and filing for disability. I have a long term disability policy at work. I am in my mid 50's and heard they are more lenient when you are closer to retirement.
d 1/09 with colitis sigmoid colon with some diverticular disease as well
IBS, asthma/allergies, high BP, fibromyalgia, Mixed Connective Tissue Disease
claritin, singulair, diovan, progesterone, VSL#3 probiotic, Vit. D, colazal, plaquenil back on cymbalta for pain, nexium for reflux, wellbutrin
Blood test positive for Crohn's via prometheus ibd serology panel ASCA
Positive ANA
Collitis doing OK for now, it's fatigue and joint pain that are plagueing me right now!!!


Becoming undone
Veteran Member


Date Joined Jul 2007
Total Posts : 927
   Posted 7/8/2010 6:16 PM (GMT -7)   
I don't know, but the prednisone never did this for me, it doesn't mean that it can't, I just didn't experience this...I DID get worse when I was tapering, but that was because my body like the prednisone, and it kept things calm...but I also just wanted to give you support and ((((((((((((((hugs))))))))))))))))))))))))))
What is MCTD?
I know the prednisone will make you a bit nervous...
Take care.
"The earth laughs in flowers"


jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1812
   Posted 7/8/2010 7:50 PM (GMT -7)   
Oh, mixed connective tissue disease. That means you have symptoms of a couple of the connective tissue diseases like sjogren's and scleroderma, at least that is how I understand it. Some call it an overlap disease.
My GI called back today and is ordering some flagyl for me. I don't think it was the prednisone. I think the colon was acting up before I started the prednisone. I also have diverticula in there that might be getting infected. I honestly think if this thing doesn't calm down soon, I am going to ask for surgery. This is getting ridiculous. If I had a job that I had to be there early in the a.m. I'd be fired by now. I have flexible hours and can work from home. Thanks for the response Undone!!! Hugs back to you!!!
d 1/09 with colitis sigmoid colon with some diverticular disease as well
IBS, asthma/allergies, high BP, fibromyalgia, Mixed Connective Tissue Disease
claritin, singulair, diovan, progesterone, VSL#3 probiotic, Vit. D, colazal, plaquenil back on cymbalta for pain, nexium for reflux, wellbutrin
Blood test positive for Crohn's via prometheus ibd serology panel ASCA
Positive ANA
Collitis doing OK for now, it's fatigue and joint pain that are plagueing me right now!!!


mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 7/8/2010 9:18 PM (GMT -7)   
i've felt worse when tapering pred but i don't think pred ever caused me to feel worse...the mental aspect of pred sucks. maybe see if your doc can prescribe some xanax or something to help calm your nerves. it helps me a lot! good luck with your project!
36 year old male living in AZ.  Diagnosed with Crohns at age of 15.
Currently on 30 mg prednisone.  still taking Asacol.  Just had 3rd Remicade infusion 3 weeks ago
In the middle of a bad flare now for over a year...lost almost 30 lbs. -- gained most of it back now.


jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1812
   Posted 7/9/2010 9:49 AM (GMT -7)   
Thanks mtgman.
I think this must be a bad drug area b/c the docs are very reluctant to give you anything for pain or anxiety. When I have lived in other places, doctors have asked me if I wanted something for anxiety even when I didn't complain about it!! I should have stocked up then! Yea, prednisone makes you very jittery. I forgot my dose last night and feel so much better today but I'll take it today. My doc is giving me flagyl for the colon issues. I hope it helps. I really think they just need to take out the diseased area in my sigmoid colon and I'd be fine. Maybe if I suffer a few more years, they'll think about it. I do have diverticulum.


d 1/09 with colitis sigmoid colon with some diverticular disease as well
IBS, asthma/allergies, high BP, fibromyalgia, Mixed Connective Tissue Disease
claritin, singulair, diovan, progesterone, VSL#3 probiotic, Vit. D, colazal, plaquenil back on cymbalta for pain, nexium for reflux, wellbutrin
Blood test positive for Crohn's via prometheus ibd serology panel ASCA
Positive ANA
Collitis doing OK for now, it's fatigue and joint pain that are plagueing me right now!!!


cindywchrones
Veteran Member


Date Joined Mar 2005
Total Posts : 1115
   Posted 7/9/2010 12:57 PM (GMT -7)   
I have been on Predisone for two years..I was on a taper down and had a bad reaction.  But then, could it be just a flare you would have had anyway?  When I start into a flare, I have severe joint pain, flu like symptoms, low grade fever, and loss of appetite.  I seem to get the same symptoms when my predisone gets lowered under 10mg. (medication or disease?) I did get by on 5mg for a short period of time. When I first started taking it, I suffered from sleep disturbances, nervousness, and mood swings.  These side effects got better after about 90 days.

tooth
Regular Member


Date Joined Jun 2010
Total Posts : 337
   Posted 7/9/2010 2:33 PM (GMT -7)   
I think maybe it's from decreasing the prednisone. It might not have the inflammation under control yet? I notice everytime I taper down, my intestines act up for a couple of days before then calm down.

Though the nervousness from pred sucks too...I haven't had a good night's sleep in over a month. :(
Diagnosed 2002 at 18. Remission for about 7 years. Getting back into the swing of things at 26.

75mg Imuran, 750mg Balsalazide 3x day, Tapering Pred.

Maybe flaring...maybe not?

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:16 AM (GMT -7)
There are a total of 2,733,490 posts in 301,128 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
350 Guest(s), 21 Registered Member(s) are currently online.  Details
PeteZa, sheepguy, john16, Victoria3105, NiceGuyEddie, Bobby88, NewspaperLover, Starlight*, Tickled6, Sherrine, Tudpock18, RanMan, Faustmann, Jay79, DennisinNY, maria2016, ks1905, Traveler, kcsmith72, kodaska, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer